Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Count & Interlukin-2
May 18, 2003

Dr. Holodniy: In October 2002 I went to the hospital with pneumonia which turned out to be PCP. I had a t-cell count of 35, then 44 a few days later. I was put on Septra for 21 days and healed nicely. I did not know I was Hiv+ My doctor says it had to be 8-10 years. I was not active at all 10 years ago (I am only 27) I did receive oral sex from someone about 8 years ago (one only one occassion) and I later found out he was HIV positive. I was tested then (1994) and again in 1998 before starting a relationship with my last partner. I have only three intitmate (intercourse related) partners since 1994. I am confused about how I actually contracted this since it seems only the 1994 experience is the link, but believe I was infected in 1998 my my most recent partner. Anyway I ahve been on Kaletra, Epivir and Videx for 5 months. I could not stay on Septra because it was effecting my liver and then I had to come off dapsone because it made me anemic, so I am currently on mepron. Question-does/can mepron have an effect on the CD4 count? after my first month on meds. my CD4 went from 44 to 434 and my viral l0ad from over 500,000 to 1700. My 2nd month on meds the CD4 dropped slightly to 338 and the viral load to 460. Now after five months my most recent labs show my viral load as undetectable/suppressed, but the CD4 has dropped to 198. My doctor is not sure why. I saw some of your other responses and wondered if I should see one more lab before making a med chnage or addition? I also had a positive TB reading, but my last chest-x-ray in Jan (was negative)would interlukin-2 help me? What about starting anti-TB meds I was reading that this might along with anti-viral meds. increase the CD4. I have also not been able to get rid of a nagging cough, but other than that feel really healthy (no fevers, sweats etc)so could a viral thing be causing the decrease in CD4? Please advise so I can consult with my doctor about next steps. I'm happy with the VL results but worry about the CD4. Thanks-AJ

Response from Dr. Holodniy

I found nothing in the literature or in the mepron package insert that indicates it has any affect of blood cell counts or CD4 count in particular. Other infections could indeed be affecting your CD4 count. I would not do anything until you had another set of numbers. You do need to talk with your doctor about the positive TB skin test. It does not sound like you have active disease now, but you have been exposed and HIV infected people are at greater risk for reactivation disease. So preventative treatment is probably indicated in you.



Previous
Crohn's and HIV
Next
viral loads

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement